Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 98, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 4, 2001, 10:35 PM CDT for Logan County, Macon County, Sangamon County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2001, 10:35 PM CDT (03:35 UTC)
- Expired
- Jul 4, 2001, 11:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, IL, Macon County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 20 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
683 WUUS53 KILX 050335 SVRSPI ILC107-115-167-050415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1035 PM CDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LOGAN COUNTY IN CENTRAL ILLINOIS SANGAMON COUNTY IN CENTRAL ILLINOIS MACON COUNTY IN CENTRAL ILLINOIS * UNTIL 1115 PM CDT * AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ELKHART...OR ABOUT 14 MILES SOUTHWEST OF LINCOLN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT PULASKI ILLIOPOLIS LATHAM NIANTIC WARRENSBURG HARRISTOWN FORSYTH THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4009 8953 3992 8960 3977 8901 3998 8893 MILLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:00 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 4, 8:00 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 800 PM CDT WED JUL 4 2001 WILL BE UPDATING THE FORECAST SHORTLY TO TWEAK THE LOW TEMPS IN CENT IL AND THE POPS FOR SE IL. LATEST SFC ANALYSIS INDICATED A COLD FRONT FROM NW OH-NCENT IL-SRN KS. ISOLATED SHOWERS HAVE DEVELOPED IN A COUPLE OF PLACES THIS EVENING IN WCENT AND ERN IL JUST AHEAD OF THIS BOUNDARY. AM EXPECTING THE FRONT TO SLOWLY SAG SOUTH TONIGHT...BUT WITH THE LOSS OF HEATING AND THE LACK OF SIGNIFICANT FORCING AM NOT EXPECTING MORE THAN ISOLD SHOWERS OVERNIGHT...MAINLY IN SE IL. WILL CONTINUE WITH DRY FCST...BUT CHANGE SKY COVER TO PARTLY CLOUDY FOR CENT IL. IN THE SE WILL DROP THE 30 POP FOR EVE$NING AND JUST MENTION ISOLD SHOWERS OVERNIGHT. WILL ALSO TWEAK TEMPS UP A BIT IN CENT IL DUE TO SLOWER MOVEMENT OF FRONT. .ILX...NONE. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:50 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Jul 4, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Shelby | 50 min |
| Jul 4, 11:29 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 31 min |
| Jul 4, 11:59 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 46 min |
| Jul 5, 12:00 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 30 min |
| Jul 5, 12:26 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 49 min |
| Jul 5, 1:07 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.